Journal article icon

Journal article

Local instabilities of flow in a flexible channel: Asymmetric flutter driven by a weak critical layer

Abstract:

We examine the linear stability of two-dimensional Poiseuille flow in a long channel confined by a rigid wall and a massless damped-tensioned membrane. We seek solutions that are periodic in the streamwise spatial direction and time, solving the homogeneous eigenvalue problem using a Chebyshev spectral method and asymptotic analysis. Several modes of instability are identified, including Tollmien-Schlichting (TS) waves and traveling-wave flutter (TWF). The eigenmode for neutrally stable downs...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1063/1.3337824

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
Journal:
PHYSICS OF FLUIDS
Volume:
22
Issue:
3
Pages:
2-18
Publication date:
2010-03-01
DOI:
ISSN:
1070-6631
Source identifiers:
53340
Language:
English
Pubs id:
pubs:53340
UUID:
uuid:c9b142b5-0d04-4077-b2d2-6f167dee0747
Local pid:
pubs:53340
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP